Alert archive / South Carolina / Coastal Flood Statements in 2008
Coastal Flood Statement 7, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Sep 8, 2008, 4:04 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2008, 4:04 AM EDT (08:04 UTC)
- Expired
- Sep 8, 2008, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 080804 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 404 AM EDT MON SEP 8 2008 GAZ117-119-139-141-SCZ048>051-090000- /O.NEW.KCHS.CF.S.0007.080908T0804Z-080909T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 404 AM EDT MON SEP 8 2008 ...HIGH RISK OF RIP CURRENTS TODAY... LONG PERIOD SWELL WAVES IN EXCESS OF 3 FEET FROM HURRICANE IKE WILL IMPACT AREA BEACHES TODAY. THESE SWELLS ARE EXPECTED TO CREATE FREQUENT AND UNUSUALLY STRONG RIP CURRENTS. A HIGH RISK OF RIP CURRENTS EXISTS FOR THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. $$
1 follow-up statement
000 WHUS42 KCHS 081226 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 826 AM EDT MON SEP 8 2008 GAZ117-119-139-141-SCZ048>051-090000- /O.CON.KCHS.CF.S.0007.000000T0000Z-080909T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 826 AM EDT MON SEP 8 2008 ...HIGH RISK OF RIP CURRENTS TODAY... LONG PERIOD SWELL WAVES IN EXCESS OF 3 FEET FROM HURRICANE IKE WILL IMPACT AREA BEACHES TODAY. THESE SWELLS ARE EXPECTED TO CREATE FREQUENT AND UNUSUALLY STRONG RIP CURRENTS. A HIGH RISK OF RIP CURRENTS EXISTS FOR THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF. ALWAYS HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. $$ JPC
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Sep 8, 3:42 AM EDT, 22 minutes earlier.
Area forecast discussion, Sep 8, 3:42 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
342 AM EDT MON SEP 8 2008
.SYNOPSIS...
HIGH PRES WILL CONTINUE BUILDING TO THE NE AS TROPICAL CYCLONE
IKE REMAINS WELL S OF THE AREA THROUGH MON. A COASTAL TROUGH IS
EXPECTED TO TIGHTEN LATER THIS WEEK AND FOCUS MOISTURE CONVERGENCE
ACROSS THE REGION. HIGH PRES WILL RETURN BY THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
00Z ANALYSIS SHOWED US AN EXPANSIVE AND DEEP ATLC RIDGE RIDGE AXIS
THROUGH OUR REGION. SOUTHERN SOUTH CAROLINA AND SE GEORGIA WILL
REMAIN BETWEEN SURFACE HIGH PRES MOVING OFF THE MID ATLC COAST AND
THE NORTHERN GRADIENT FRINGES OF THE WEST TRACKING TROPICAL CYCLONE
IKE OVER CUBA TODAY.
OUTSIDE OF THE SEA BREEZE TODAY...THE ONLY REAL UPPER LEVEL FORCING
WE CAN FIND IS A REGION OF UPPER DIFLUENCE OVER GEORGIA AND THE
CAROLINAS TO START THE DAY. THIS STRETCHING ZONE WAS PARTIALLY
RESPONSIBLE FOR YSTDYS TSTMS JUST N OF OUR AREA AND THE ONGOING
STORMS OFF THE OUTER BANKS. MODELS SUGGEST THAT THIS DIFLUENT UPPER
PATTERN WILL WEAKEN DURING THE DAY.
WE PAINTED A COUPLE AREAS OF AFTERNOON CONVECTION CLOSER TO THE
ALTAMAHA AND OVER OUR NW TIER NW OF BEAUFORT AND CHARLESTON SIMILAR
TO THE SCHEME YSTDY. WE THINK FOR MOST AREAS TODAY...SHOWERS AND
TSTMS WILL BE RELATIVELY HARD TO COME BY. HIGHS WILL BE LESS THAN
SUNDAY BY SEVERAL DEGREES THANKS TO A MORE ONSHORE FLOW AND FASTER
SEA BREEZE EVOLUTION TODAY. LOW LEVEL THICKNESS VALUES ARE ALSO
3-5 DEGREES LOWER THIS AFTERNOON.
&&
.SHORT TERM /TONIGHT/...
SKIES WILL START OFF CLEAR TO PARTLY CLOUDY WITH DRY CONDITIONS
MOST LOCATIONS. LATER TONIGHT...RICH LOW LEVEL MOISTURE FLUX AND
UPSLOPE SHOULD BEGIN TO FORM STRATUS. NAM ALSO SUGGESTS A REGION
OF FOG MAY DEVELOP BETWEEN THE MIDLANDS AND I-95. FOR NOW WE HAVE
NOT INDICATED FOG IN THE ZONE FORECAST...BUT THIS POTENTIAL WILL
NEED TO BE RE-EVALUATED FOR INLAND ZONES LATER TODAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS ATLANTIC HIGH PRESSURE SINKS SOUTH ON TUE...A WEAK SURFACE TROUGH
WILL FORM INLAND. THIS SHOULD ACT AS AN INITIAL TRIGGER FOR SOME
SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON. WARM
MID-LEVELS WILL LIMIT INSTABILITY SO MOSTLY SHOWERS WITH A FEW
THUNDERSTORMS CAN BE EXPECTED.
MOISTURE REALLY CRANKS INTO THE AREA STARTING WED AS THE CIRCULATION
OF TROPICAL CYCLONE IKE ENHANCES DEEP-LAYER MOISTURE ADVECTION FROM
THE SOUTHWEST ATLANTIC. PRECIPITABLE WATER VALUES APPROACHING
2.40 INCHES ARE POSSIBLE OVER SOUTHEAST GA WED AFTERNOON.
MEANWHILE ANOTHER HIGH PRESSURE SYSTEM WILL SHIFT OFF THE
NORTHEAST COAST PUSHING A BACKDOOR FRONT INTO THE AREA DURING THE
DAY WED. STRONG MOIST ADVECTION NEAR THE 302K THETA SURFACE WILL
INCREASE ISENTROPIC LIFT WHICH SHOULD PRODUCE SCATTERED SHOWERS.
ISOLATED THUNDERSTORMS ARE POSSIBLE WHERE THE SUN BREAKS
OUT...MAINLY OVER SOUTHEAST GA.
CONSIDERABLE MOISTURE SHOULD SPREAD ACROSS THE ENTIRE AREA BY THU
WITH PW/S ABOVE 2.25 INCHES. A RAINY DAY STILL LOOKS ON TAP DUE TO
AN EXPECTED DEVELOPING COASTAL TROUGH...STALLED FRONTAL
BOUNDARY...WEAK UPPER DIVERGENCE AND DEEP MOISTURE. THERE EXISTS A
HEAVY RAINFALL POTENTIAL GIVEN THE EXPECTED CELL MOTIONS LESS THAN
10 KT AND HIGH PRECIPITATION EFFICIENCY.
BY LATE FRI THE HIGH SHOULD SINK SOUTHEAST WHILE RIDGING SLOWLY
WEST...DISSIPATING THE FRONT AND BRINGING WEAK SUBSIDENCE AND
SLIGHTLY DRIER AIR. HOWEVER ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND STORMS WILL BE EXPECTED THROUGH THE WEEKEND
MAINLY ASSOCIATED WITH CONVERGENCE ALONG THE SEABREEZE.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
OUTSIDE OF MVFR VSBYS IN FOG PRIOR TO AND SHORTLY AFTER DAWN
TODAY...EXPECT MAINLY VFR CONDITIONS TO PREVAIL THROUGH THIS
EVENING. INCREASING LOW-LEVEL MOISTURE...CLEAR SKIES AND LIGHT
BACKING SURFACE WINDS SUGGEST MOSTLY GROUND FOG IS LIKELY AT BOTH
TERMINALS LATE TONIGHT. FORECAST SOUNDINGS SUGGEST LOW-LEVEL
MOISTURE REMAINS SHALLOW...SO EXPECT ONLY MVFR VISIBILITIES IN THE
09-13Z TIME FRAME.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CEILINGS POSSIBLE WED THROUGH
THU NIGHT IN ASSOCIATION WITH A STALLED FRONTAL BOUNDARY. VSBYS MAY
ALSO DROP TO MVFR IN OCCASIONAL SHOWERS. OTHERWISE VFR CONDITIONS
OUTSIDE SCATTERED CONVECTION.
&&
.MARINE...
OUR COASTAL ARENA IS DOMINATED BY THE LONG PERIOD SWELL OF TROPICAL
CYCLONE IKE THIS MORNING. SINCE A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS ALREADY IN EFFECT FOR OUR GEORGIA WATERS 20-60
NM...WE SEE NO REASON TO CHANGE PERSISTENCE ON FORECAST WAVE
HEIGHTS THIS MORNING THROUGH TONIGHT AND WE WILL CONTINUE THE
ADVISORY IN THIS LEG. AN ONSHORE FLOW INCREASING INTO THE 10-15 KT
RANGE IS EXPECTED LATER TODAY AND TONIGHT.
RECENT SPECTRAL DENSITY PLOTS FOR BUOY 41004 INDICATES THERE IS
ENOUGH SWELL ENERGY TO MAKE A ROUGH PASSAGE FOR SMALL CRAFT THROUGH
AREA SOUNDS AND INLETS TODAY...ESPECIALLY AROUND LOW TIDES AND WE
WILL ISSUE A MARINE WEATHER STATEMENT ADDRESSING THIS HAZARD.
SOME 6 FT SEAS COULD PERSIST OVER OUTER WATERS INTO THU AS A RESULT
OF LONG-PERIOD SWELL EMANATING FROM HURRICANE IKE. ESE WINDS TUE
EXPECTED TO TURN ENE LATE WED THROUGH THU AFTER A FRONT DROPS
THROUGH THE WATERS. WINDS WILL LIKELY SURGE DURING THIS TIME BUT THE
GRADIENT STILL LOOKS LIKE IT WILL REMAIN WEAK ENOUGH TO PRECLUDE ANY
ADVISORIES. ONSHORE FLOW SHOULD RETURN FRI THROUGH THE WEEKEND WITH
ATLANTIC HIGH PRESSURE RETAKING CONTROL.
RIP CURRENTS...RECENT SWELL PERIODS HAVE BEEN 16 SECONDS AT BUOYS
41008 AND 41004. A LONGER SWELL PERIOD PUTS US UP INTO THE HIGH
RISK CATEGORY VIA OUR LOCAL RISK EVALUATION METHOD. IN LIGHT OF
STRONG RIP CURRENTS REPORTED OFF OF JACKSONVILLE BEACH YSTDY AND
RECENT TRENDS...WE WILL INDEED GO WITH A HIGH RISK TODAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
THURSDAY FOR AMZ374.
&&
JRLHazardous weather outlook, Sep 7, 4:14 PM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SUN SEP 7 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 414 PM EDT SUN SEP 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-081000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 414 PM EDT SUN SEP 7 2008 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...LONG PERIOD SWELL MAY PRODUCE AN ELEVATED RISK FOR RIP CURRENTS INTO THE MIDDLE OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY RIP CURRENT REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:32 AM EDT | Marine Weather Statement | CHS | 15 hr |
Nearby
Coastal Flood Statements in South Carolina, 2008Coastal Flood Statements in Georgia, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.